Patient: Hi– i take fluoxetine/prozac and for the last few months or so i have not taken it at all or i have taken it approx. 3 times –im supposed to take it everyday. i know that im not supposed to do that–ive just been really bad about taking it. i have been on it for approx 2 years but i dont think it really works, and i keep changing doctors because they keep leaving or are they are terrible, so i don’t really have a doctor i like or trust. anyway i have had severe headaches the last few days and im guessing its because i have stopped taking the fluoxetine. Should I just stop it all together? or should i start taking it again right away?not sure what to do…
thanks for any advice
It is very difficult to be able to tell if the medication is working unless it is taken consistently as prescribed. I think you should take the medication as prescribed, but be sure to schedule an appointment with either a new psychiatrist or the one you have seen before. If you take this medication appropriately until you see your physician, you can determine whether it really is or isn’t working. You can discuss this with your doctor and hopefully receive assistance with alternate or additional medications. Hope this helps.
Patient: Hi Mark–thanks–
i dont care so much about if the meds work bec like i said i have been taking it for 2 years–and just recently have stopped taking it and i know they dont work. what im worried about is the headaches. so you think i should just get back on them and Continue reading I take fluoxetine/prozac and for the last few months…
Patient: I have old (2005) 25MG effexor and wish to use it,….is it safe? does it change in composition or in strength?
Already Tried: Using effexor to reduce hot flashes. Am currently using 80Gm CMPD Progesterone 5% and over the counter Estroven. used these for 30 days with no results, what period of time before I see a change? Very hard and repeat flashes throught the day and night. Any other recommendations? I have not used the effexor only once along with the progesterone. use the P cream twice /day. Hot flashes destroying my life. I can’t believe I am subject to hot flashes at the age of 83 though 85+1/2 HELP !!
Medications such as Effexor have an expiration date – and drugs from 2005 would now be expired. They lose their effectiveness – so they would not work. The strength decreases and it would do you no good.
If you used this effectively before, you can call your doctor and see if they would represcribe it – they will usually require an office visit, but if it helps – that’s worth it!
Patient: Yes,….the effexor did NOT work before, either, but I was willing to try it aain if it was still good. I have been told over many many yrs that old meds should be avoided.
I need help in finding a med that will help with these Hot Flashes that are destroying my everyday life !!! If you canot tell me an alternative or answer how long to take the progesterone before I get any relief,…you have not helped me a bit.The Dr seems at his wits end in his attempt to prescribe anything that will help.
Doctor: Regarding your hot flashes: treatment usually consists of Hormone Replacement Therapy. If you’ve tried both oral and transdermal patches and those have not worked – you may want to try the following:
Some research suggests that soy may have some benefit for reducing hotflashes and Continue reading I have old (2005) 25MG effexor and wish to use it,….is it safe?
Patient: what mental disease would a person be diagnosed with if they have these following symptoms, sleeping all day, waking up irritable and agumentive, blaming lack of sleep on irritabiltity, frequent headaches and rubbing eyes, complaining of various aches and pains always, temper tantrums, fits of rage, does not let people finish sentences, does not understand anything does not remember things, forgetful with keys, dates, etc. does not like to talk.. he prefers to play video games and stay on the computer
Already Tried: he refuses to see a doctor Continue reading what mental disease would a person be diagnosed with if they have these following symptoms.
Patient: I’ve been on Cymbalta for 5 months after going through a seratonin overdose from taking Celexa (citalopram) over several years. I have recovered from a 2 month depressive episode which occurred after stopping Celexa and starting Cymbalta. I’m concerned about the long term effects again, such as liver damage, accelerated dementia and dependency. When I miss a day I get quite dizzy. I now have side effects of headaches, extreme pain on outside of left arm/shoulder when raising arm and short term memory loss. Not sure all are related to Cymbalta. I feel comfortable saying I have general anxiety disorder when depressed. It’s cyclical. I’ve been in talk therapy for years and have some mental tools for interrrpting the negative spiral. My question is, should I be taking Cymbalta continuously or would Welbutrine for episodes be healthier if not as effective.
Age: 63 Continue reading I’ve been on Cymbalta for 5 months after going through a seratonin overdose